Effexor XR and diarrhea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 1/14/2010 2:38 PM (GMT -7)   
Well, here I am again..on an SSRI and it's causing me bad, uncontrollable diarrhea. Totally TMI but I will feel what think is the urge to pass gas and instead I pass liquid. I just had it happen at work and had to zoom home to change my undies. Ugh.
 
Also, I have IBS and think maybe the meds exacerbate my condition. I've been on the medicine 5 weeks now and the diarrhea isn't letting up. It's not daily, but that is because I have to take a lot of Imodium to keep it from happening, and even then it's not a sure thing that I won't have an accident. Today is case in point.
 
I was just curious, has anyone had this experience on Effexor XR? I took it ages ago and don't remember the diarrhea being this bad, but I recall it did continue worse than my normal IBS for the entire year and a half I was on it.
 
I told my doc about it on Monday and she said so long as the diarrhea was controllable, it would be okay to stay on the meds. But if it became a prob, I could go off. I know I should talk to my doc now, but she's out of town for 2 weeks :( Pooping my pants at work is totally unacceptable and mortifying. I am thinking of weaning off it now and then talking to my doc when I see her next. Anyone got any pearls of wisdom?
 
Oh and a wonderful development...my boyfriend got transferred in his job to LA and we're moving within a month! I resigned from my uber stressful, unhappy job and my last day is coming up in a few weeks. I am sure that removing myself from the law will greatly alleviate all the stress and anxiety I feel as I recently concluded it just is not the profession for me. I am very thankful and excited for the move!
28 year old female
Attorney
Dx: IBS-D - 2004
      GAD - 2008
Meds: .5- 1mg Klonopin as needed & 37.5 mg Effexor XR 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/14/2010 3:32 PM (GMT -7)   
bela,


I have no info on the Effexor, sorry but I am sure someone will.



Glad to hear you have resigned your position and that you are headed to L.A. I can tell by your post that you are really looking forward to the move and re the job.........it is OK to change your mind when something just does not work out and it is causing you to feel so much stress and anxiety.



Blessings to you,



Kitt

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 1/15/2010 11:57 AM (GMT -7)   
Thanks, Kitt. I can't tell you how happy I feel now that there is a light at the end of what has been a dark, dismal tunnel.
 
However, to look at this from a glass half full perspective, my anxiety and unhappiness were what motivated me to delve 100% into a painful and meaningful path of self-exploration, reflection and to be completely honest with myself. That was the key to unlocking my tru motivations, thoughts, feelings, and emtions and the catalyst behind my decision to leave the practice of law. I just realized my temperament and character are not well suited for the requirements of the job and it wasn't fair to me to be miserable by bending my will and my character to suit it. That contrived feeling of being an imposter of sorts was making me crazy with dread, anxiety, sadness, you name it.
 
I feel a strong sense of freedom now knowing that I have the power to choose my destiny. Before I felt caged. Now, I feel open to the unknown without fear of failure. It's amazing how much fear can trap us in jobs, relationships, and all sorts of other situations.
 
Anyway, I digress. I am going to stay on my meds until I get to LA. I think they are going to help me stick out the next month at my job. I'll just bone up on my Imodium and bring extra panties and panty liners. Gosh, what a life ;)
28 year old female
Attorney
Dx: IBS-D - 2004
      GAD - 2008
Meds: .5- 1mg Klonopin as needed & 37.5 mg Effexor XR 


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6484
   Posted 1/17/2010 3:50 AM (GMT -7)   
Hi

I was on Effexor and did get a lot of side effects but no diarrhea. You could be right about the Effexor making your IBS worse but talk to your doctor. I would not come of this medication until your doctor has said as you need to be under supervision from your doctor as the withdrawal can be bad in some people. I hope things get better for you soon.

Ben
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:58 PM (GMT -7)
There are a total of 2,732,234 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
333 Guest(s), 18 Registered Member(s) are currently online.  Details
Tagier, braddiefj, Lymepilot, Albannach, summer16, White Bird, ASAdvocate, Alice22, Awake_, Dave123, snowboat, Ggrlsav, Malone26, HeyNoodles, trumpet123, JesperTrottier, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer